MiS Preprint Repository

We have decided to discontinue the publication of preprints on our preprint server as of 1 March 2024. The publication culture within mathematics has changed so much due to the rise of repositories such as ArXiV ( that we are encouraging all institute members to make their preprints available there. An institute's repository in its previous form is, therefore, unnecessary. The preprints published to date will remain available here, but we will not add any new preprints here.

MiS Preprint

Hyphs and the Ashtekar-Lewandowski measure

Christian Fleischhack


Properties of the space $\overline{\rm A}$ of generalized connections in the Ashtekar framework are investigated.
First a construction method for new connections is given. The new parallel transports differ from the original ones only along paths that pass an initial segment of a fixed path. This is closely related to a new notion of path independence. Although we do not restrict ourselves to the immersive smooth or analytical case, any finite set of paths depends on a finite set of independent paths, a so-called hyph. This generalizes the well-known directedness of the set of smooth webs and that of analytical graphs, respectively.
Due to these propositions, on the one hand, the projections from $\overline{\rm A}$ to the lattice gauge theory are surjective and open. On the other hand, an induced Haar measure can be defined for every compact structure group irrespective of the used smoothness category for the paths.


Related publications

2003 Repository Open Access
Christian Fleischhack

Hyphs and the Ashtekar-Lewandowski measure

In: Journal of geometry and physics, 45 (2003) 3-4, pp. 231-251